Missouri, 2005

Heat in Missouri, June 6, 2005

June 6, 2005 · NWS LSX · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 6, 2:00 AM CST, 9 hours earlier.

Area forecast discussion, Jun 6, 2:00 AM CST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 AM CDT MON JUN 6 2005

.DISCUSSION...
WK FRONTAL SYSTEM SWEPT EAST LOWERING THE DWPTS OVR NRN HALF OF OUR
WARNING AREA. HWVR ITS JUNE AND MSTR IS ALREADY RETURNING TO OUR
SW. VRY UNSTABLE AMS OVR OK AND GOOD DIVERGENCE OVHD AND TSTMS FRMG
ON THE LOW LVL THETA-E RDG IN NRN OK.  RUC ALLOWS THAT TO MOVE NEWD
INTO SWRN MO THIS MRNG WITH SOME INSTABILITY RETURNING TO SRN MO
THIS AFTN HAVE FCST LOW POPS IN SRN MO THIS AFTN AND EVE. CIRRUS
SHIELD FROM OK PCPN MAY ALSO KNOCK THE EDGE OFF THE HEAT A TAD
TODAY SO HAVE LOWERED THEM A COUPLE OF DEGREES TODAY.

IN THE LONGER RANGE A MAJOR L/W TROUGH DEVELOPS OVER THE ROCKIES
THIS WEEKEND.  THIS WILL ALLOW THE GULF TO OPEN UP BETTER AND
EVERY LITTLE WIGGLE WILL SET UP TSTMS WITH LOTS OF NEW STORMS
INTERACTING WITH EACH OTHER. WE DONT USUALLY MAKE CHANGES IN THE
LONG RANGE FCST BUT RAIN LOOKS SUBSTANTIALLY MORE LIKELY BY THE
WEEKEND.

&&

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

PEDIGO
Hazardous weather outlook, Jun 6, 5:17 AM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
617 AM CDT MON JUN 6 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
617 AM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS COULD OCCUR THIS MORNING
IN MISSOURI BETWEEN INTERSTATES 44 AND 70 WITH A SLIGHT CHANCE
FOR THUNDERSTORMS TO REDEVELOP AGAIN THIS AFTERNOON OR EVENING
ALONG AND SOUTH OF A LINE FROM COLUMBIA MISSOURI TO SPRINGFIELD
ILLINOIS. THEY WILL LIKELY REMAIN BELOW SEVERE LEVELS HOWEVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONALLY...THERE WILL BE SOME CHANCE FOR THUNDERSTORMS
PRIMARILY IN THE AFTERNOON AND EVENING HOURS THE REST OF
THE WEEK THROUGH SUNDAY NIGHT. THERE WILL BE A SLIGHT CHANCE
THAT THUNDERSTORMS COULD BECOME SEVERE ON WEDNESDAY AFTERNOON OR
NIGHT...ESPECIALLY OVER THE NORTHWEST HALF OF MISSOURI AND ILLINOIS
WHICH INCLUDES PORTIONS OF CENTRAL AND NORTHEAST MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

PEDIGO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, St. Louis (C)

When
June 6, 11:00 AM CST
Where
St. Louis (C) forecast zone
Deaths
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
38.627, -90.198 (the zone’s center; the record gives no point)

An 83 year old woman died in her home from heat related causes. The central air conditioning was not turned on and all the windows were closed. High temperatures the previous couple of days had been in the middle 90's.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, St. Louis (C)2005-06-0683FemalePermanent HomeDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451640.